MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 5-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 5-0 S/A TF; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y433H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.No further information is available.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a ventriculoperitoneal shunt surgery on (b)(6) 2021 and suture was used.The suture detached from the needle during dermostitch.It was not a control release needle.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Date sent to the fda: 7/13/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.An empty opened foil, a paper lid and a detached needle of product code y433h were received for analysis.In order to evaluate the conditions of the returned samples the swage and attachment area were noted to be as expected, no marks or suture remnant could be observed in the needle.The suture was not received for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
MCRYL UD 27IN 5-0 S/A TF
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11982932
Report Number2210968-2021-05455
Device Sequence Number13724610
Product Code GAN
UDI-Device Identifier10705031059184
UDI-Public10705031059184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberY433H
Device Catalogue NumberY433H
Device Lot NumberQHMKJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/13/2021
Patient Sequence Number1